MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / SMART PORT; PORT & CATHETER, IMPLANTED

ANGIODYNAMICS ANGIODYNAMICS / SMART PORT; PORT & CATHETER, IMPLANTED
Catalog Number H787CT66LTPD0
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Although the port from the reported event will not be returned to angiodynamics, the investigation into this event is ongoing including the gathering of additional information from the complaint reporter (the patient).A supplemental medwatch will be submitted at the conclusion of the investigation.((b)(4)).
 
Event or Problem Description
As reported by patient: a smart port was placed in 2013.It was removed on (b)(6) 2019 at community medical center in (b)(6).Per patient description, " dr.(b)(6) was trying to remove the port and was pressing so hard it fractured inside and a piece is left inside." the physician indicated that it would be acceptable to leave the piece in place.".
 
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the smart port product family and the failure mode, "catheter unretrieved device fragment." no adverse trend was identified.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.The incoming inspection for tensile test on the catheter turbing were reviewed and met specification, with the incoming records complete and in order.Patient anatomy and drugs used during treatment are potential root causes of this failure.The directions for use packaged with the smart port provide guidance on port placement, maintenance, and removal technique as well as cautions and potential complications.(b)(4).

Brand Name
ANGIODYNAMICS / SMART PORT
Common Device Name
PORT & CATHETER, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key8540656
Report Number1317056-2019-00056
Device Sequence Number1744608
Product Code LJT
UDI-Device IdentifierH787CT66LTPD0
UDI-PublicH787CT66LTPD0
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K101017
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2016
Device Catalogue NumberH787CT66LTPD0
Device Lot Number597175
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2019
Supplement Date Received by Manufacturer03/25/2019
Initial Report FDA Received Date04/23/2019
Supplement Report FDA Received Date05/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;